Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2014, 5:08 PM MST for Cochise County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 5:08 PM MST (00:08 UTC)
- Expired
- Jul 7, 2014, 5:45 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 134 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS55 KTWC 080008
SVRTWC
AZC003-080100-
/O.NEW.KTWC.SV.W.0013.140708T0008Z-140708T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 600 PM MST/700 PM MDT/
* AT 457 PM MST/557 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 20 MILES EAST OF SOUTHEAST TO I-10
NEAR THE INTERSECTION OF ROUTE 80 IN NEW MEXICO. THE LINE IS
MOVING WEST AROUND 10 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3199 10934 3243 10947 3242 10905 3203 10905
TIME...MOT...LOC 0005Z 092DEG 5KT 3263 10930 3257 10924
3222 10896
$$
CERNIGLIA1 follow-up statement
282
WWUS55 KTWC 080045
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
545 PM MST MON JUL 7 2014
AZC003-080052-
/O.CAN.KTWC.SV.W.0013.000000T0000Z-140708T0100Z/
COCHISE AZ-
545 PM MST MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COCHISE COUNTY IS
CANCELLED...
THE STORM QUICKLY DIMINISHED IN INTENSITY AS IT MOVED ACROSS THE
BORDER BRINING AN END TO THE THREAT OF SEVERE WEATHER. AS THE STORM
CONTINUES TO DECAY IT WILL STILL PRODUCE MODERATE RAIN SHOWERS AND
OCCASIONAL LIGHTNING STRIKES ALONG WITH GUSTS TO 30 MPH.
LAT...LON 3199 10934 3243 10947 3242 10905 3203 10905
TIME...MOT...LOC 0042Z 092DEG 5KT 3263 10936 3257 10930
3222 10902
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:33 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 7, 2:33 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 233 PM MST MON JUL 7 2014 .SYNOPSIS...A WEAK DISTURBANCE WILL HELP ENHANCE THE RAIN CHANCES WITH ELEVATED THUNDERSTORM ACTIVITY THROUGH TUESDAY. SOME STORMS WILL GENERATE HEAVY RAINFALL AND GUSTY WINDS. THEREAFTER...WE SHOULD KEEP ENOUGH MOISTURE IN THE AREA FOR A CHANCE OF THUNDERSTORMS INTO NEXT WEEKEND. && .DISCUSSION...A WEAK DISTURBANCE WAS HELPING TRIGGER THUNDERSTORMS TODAY AS THE AIR MASS OVER SOUTHEAST ARIZONA REMAINED VERY MOIST. THE STORMS HAD DEVELOPED RATHER EARLY IN THE DAY WITH HEAVY DOWNPOURS AND LOCALIZED FLOODING BEING THE MAIN CONCERN. THE STORMS WILL CONTINUE TO TRACK SOUTHWARD THROUGH THE EVENING. MODELS SHOWED THE DISTURBANCE ROTATING THROUGH NORTHERN MEXICO AROUND THE BASE OF THE UPPER HIGH CENTERED OVER UTAH TONIGHT INTO TUESDAY. THAT SAID...THIS FEATURE WILL CONTINUE TO AFFECT THE AREA WITH LINGERING SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT INTO TUESDAY. THEREAFTER...THE TREND IN THUNDERSTORM ACTIVITY SHOULD BE DOWN A BIT COMPARED TO TODAY AND TUESDAY AS THE INFLUENCE OF THIS DISTURBANCE LESSENS. MODELS SUGGEST THAT THE FLOW PATTERN WILL BECOME MORE FAVORABLE FOR ELEVATED THUNDERSTORM ACTIVITY STARTING THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...VALID THRU 09/00Z. SCTD SHRA/TSRA THRU 08/04Z WITH LCL MVFR CONDS NR +TSRA. CLOUD BASES MOSTLY 7-11 KFT AGL WITH LCLY LWR CONDS NEAR +TSRA. SURFACE WINDS MOSTLY LESS THAN 10 KTS...EXCEPT TO 35 KTS NR TSRA OUTFLOWS. ISOLD SHRA/TSRA THRU TONIGHT INCREASING TO SCTD COVERAGE AGAIN AFT 08/19Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. CERNIGLIA && .FIRE WEATHER...VERY ACTIVE CONVECTION THIS EVENING AND AGAIN TUESDAY WITH SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. LOCALIZED HEAVY RAINS ARE EXPECTED WITH THE STORMS DUE TO THE MOIST ATMOSPHERE AND SLOW STORM MOTION. TUESDAY HAS A BETTER THREAT OF STRONG GUSTY OUTFLOWS. THE DAILY CYCLE OF SHOWERS AND THUNDERSTORMS WILL BE AROUND WEDNESDAY INTO NEXT WEEKEND...WITH A SLIGHT DOWNTURN THURSDAY AND FRIDAY AND UPWARD TREND THIS WEEKEND. WINDS THROUGH THE NEXT SEVEN DAYS WILL BE GENERALLY LESS THAN 15 MPH WITH THE EXCEPTION OF STRONG GUSTY OUTFLOW WINDS UNDER AND AROUND ANY THUNDERSTORMS. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 7, 1:17 PM MST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 117 PM MST MON JUL 7 2014 AZZ502-504-072100- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 117 PM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 200 PM MST... AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF THREE POINTS...OR 15 MILES SOUTHWEST OF TUCSON...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TUCSON...SAHUARITA...SAN XAVIER MISSION...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON AND DAVIS-MONTHAN AIR FORCE BASE. LAT...LON 3194 11094 3210 11130 3236 11124 3228 11083 TIME...MOT...LOC 2017Z 285DEG 7KT 3213 11115 GL
Local storm report, Jul 7, 1:57 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
157 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 4 WNW TUCSON 32.26N 111.01W
07/07/2014 PIMA AZ BROADCAST MEDIA
TREES DOWN AT SILVERBELL AND GRANT. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER TWC1400036
GLLocal storm report, Jul 7, 2:36 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD NOGALES 31.36N 110.93W
07/07/2014 SANTA CRUZ AZ EMERGENCY MNGR
NOGALES WASH HAD TOPPED ITS BANKS IN SPOTS CAUSING
STREET FLOODING IN NOGALES
&&
EVENT NUMBER TWC1400037
KDLocal storm report, Jul 7, 3:10 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD CORONA DE TUCSON 31.95N 110.77W
07/07/2014 PIMA AZ BROADCAST MEDIA
FLASH FLOOD AT SAHUARITA ROAD AND HOUGHTON ROAD.
&&
EVENT NUMBER TWC1400038
GLSpecial weather statement, Jul 7, 4:16 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 416 PM MST MON JUL 7 2014 AZZ509-510-080000- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 416 PM MST MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENLEE AND EASTERN GRAHAM COUNTIES UNTIL 500 PM MST... AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MORENCI...OR 36 MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR FRANKLIN. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...MORENCI...CLIFTON...GUTHRIE...SOLOMON...DUNCAN AND FRANKLIN. STRONG OUTFLOW WIND COULD REACH THE SOLOMON AND SAFFORD AREA BY 5 PM. LAT...LON 3253 10959 3322 10976 3341 10908 3254 10907 TIME...MOT...LOC 2314Z 039DEG 15KT 3316 10924 KD
Local storm report, Jul 7, 5:06 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
506 PM MST MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 4 WNW SOUTH TUCSON 32.22N 111.03W
07/07/2014 PIMA AZ NWS EMPLOYEE
2 TREES UPROOTED AT STARR PASS
&&
EVENT NUMBER TWC1400039
KDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:45 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 7, 5:55 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 7, 6:52 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 8, 9:47 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 10 hr |
| Jul 8, 2:14 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 8, 3:01 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jul 8, 3:12 PM MST | Special Weather Statement | TWC | Greenlee | 48 min |
| Jul 8, 4:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 8, 4:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.